Querying possibility of AVN /ONgreenspun.com : LUSENET : About Joints : One Thread
Since last year I've had much discomfort from foot and heel pain. I have pursued all avenues for treatment as if it was Plantar Fasciitis. However nothing has helped. Heel spurs have also been suggested.
Additionally for the last three months I have been getting increasing hip pain. Both hips, aching, stiff, occasionally very sharp catching pain, pain in groin and down to knee. The pain at night is getting such that it wakes me all the time.
I am 50 years old and have been on corticosteroids for many years for a genetic adrenal condition. Everywhere I have read states that AVN/ON can be caused by high doses of corticosteroids but it doesn't talk about long-term replacement doses. Are these long-term 'replacement' doses just as detrimental?
Earlier this year I was diagnosed with Osteoporosis of the Lumber vertebrae and Osteopaenia of the hips. Does a DEXA scan reveal early AVN/ON?
Just this week I've started to look for reasons why I have all this hip pain and I'm sure I must be totally misguided thinking that it could be AVN/ON. Any thoughts?
-- Megan Green (email@example.com), August 14, 2004
I have AVN in both hips, knees, ankles, feet, heels, elbows, and one shoulder from corticosteroid use of just over 7 months. I also was first misdiagnosed with plantar facisitis. The pain progression you describe sounds eerily similar to my own. You have reason to be concerned. talk to your doctor about getting your suspicious joints MRI'd. That is the definitive way to diagnose AVN. A dexa scan will not show it, and x-rays will not show it until the disease is more advanced. Any excess corticosteroids, whether naturally produced by your body or prescribed can start the AVN process. Do not delay seeking diagnosis. Your doctor may be uninformed about AVN; this is common; be persistent. You know your body best, and you know that something is wrong right now. Cyndie
-- Cyndie Russell (firstname.lastname@example.org), September 15, 2004.